Alert archive / California / Wind Advisories in 2015
Wind Advisory 45, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 30, 2015, 9:02 AM PDT. It took effect at Sep 30, 2015, 5:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2015, 9:02 AM PDT (16:02 UTC)
- In effect from
- Sep 30, 2015, 5:00 PM PDT
- Expired
- Oct 1, 2015, 6:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS76 KLOX 301602 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 AM PDT WED SEP 30 2015 CAZ039-052-010100- /O.NEW.KLOX.WI.Y.0045.151001T0000Z-151001T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 902 AM PDT WED SEP 30 2015 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT THURSDAY. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST BELOW PASSES AND CANYONS WEST OF GOLETA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
3 follow-up statements
599 WWUS76 KLOX 302114 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 214 PM PDT WED SEP 30 2015 CAZ039-052-010500- /O.CON.KLOX.WI.Y.0045.151001T0000Z-151001T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 214 PM PDT WED SEP 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST BELOW PASSES AND CANYONS WEST OF GOLETA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
307 WWUS76 KLOX 010200 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 700 PM PDT WED SEP 30 2015 CAZ039-052-011300- /O.CON.KLOX.WI.Y.0045.000000T0000Z-151001T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 700 PM PDT WED SEP 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST BELOW PASSES AND CANYONS WEST OF GOLETA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
301 WWUS76 KLOX 011251 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 551 AM PDT THU OCT 1 2015 CAZ039-052-011400- /O.EXP.KLOX.WI.Y.0045.000000T0000Z-151001T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 551 AM PDT THU OCT 1 2015 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... WINDS WILL CONTINUE TO DIMINISH THIS MORNING ACROSS SOUTHERN SANTA BARBARA COUNTY. LOCAL GUSTS UP TO 35 MPH MAY STILL OCCUR THROUGH AND BELOW THE MORE FAVORED PASSES AND CANYONS THIS MORNING...BUT THESE WINDS ARE EXPECTED TO REMAIN LOCALIZED AND NOT BECOME WIDESPREAD. SUNDOWNER WINDS ARE EXPECTED TO REDEVELOP THIS EVENING AND ANOTHER WIND ADVISORY MAY BE ISSUED LATER TODAY. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 30, 4:30 AM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 30, 4:30 AM PDT, 4 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 430 AM PDT WED SEP 30 2015 NEW AVIATION DISCUSSION .SYNOPSIS... HIGH PRESSURE WILL KEEP ABOVE NORMAL TEMPERATURES OVER THE AREA TODAY. AN AREA OF LOW PRESSURE WILL BRING A SLIGHT CHANCE OF SHOWERS TO SAN LUIS OBISPO COUNTY THURSDAY MORNING. OTHERWISE...DRY AND COOLER CONDITIONS CAN BE EXPECTED ACROSS THE REGION THROUGH SATURDAY. A BRIEF WARMING TREND IS EXPECTED FRIDAY AND SATURDAY. && .SHORT TERM (TODAY-FRI)... SAME OLD UPPER PATTERN AS IT HAS BEEN SINCE MONDAY WITH AN UPPER HIGH TO THE SE AND AN UPPER LOW TO THE NW. A FAIRLY THICK BAND OF CLOUDS EMBEDDED IN THE SW FLOW BETWEEN THE TWO SYSTEMS WILL BRING MOSTLY CLOUDY SKIES TO THE SLO AND MOST OF SBA COUNTIES. VANDENBERG AFB RADAR SHOWED A SHOWER OR TWO IN MONTERREY COUNTY BEFORE IT BROKE AND HAVE A SLIGHT CHC OF A SHOWER THIS MORNING FOR NRN SLO COUNTY. OTHERWISE SOLID OFFSHORE TRENDS WILL KEEP THE MARINE LAYER STRATUS AWAY AND ALLOW FOR A FEW DEGREES OF WARMING SOUTH OF POINT CONCEPTION. THE THICK CLOUDS WILL INHIBIT TEMPERATURES NORTH OF POINT CONCEPTION. THERE WILL BE A PRETTY GOOD SUNDOWNER TONIGHT WITH SOME 40 TO 45 MPH GUSTS THROUGH THE FAVORED CANYONS. A WIND ADVISORY WILL LIKELY BE NEEDED. THE UPPER LOW FINALLY PICKS UP ITS SKIRT AND MOVES EASTWARD LATER TONIGHT AND THEN ACROSS THE STATE DURING THE DAY THURSDAY. THE EC BRING SOME RAIN TO NRN SLO COUNTY WHILE THE OTHER MDLS KEEP IT TO THE NORTH. STILL WORTH A 20 PERCENT CHC OF RAIN. THE MORNING MARINE LAYER WILL BE A TOUGH CALL THE TROF SHOULD PROVIDE ENOUGH LIFT TO CREATE SOME STRATUS ACROSS THE CENTRAL COAST AND THE LA COAST. MAX TEMPS WILL COOL TO NEAR NORMAL. NOT TOO MUCH EXCITEMENT FRIDAY IN THE WAKE OF THE TROF. HGTS RISE AND MAX TEMPS WILL RISE A DEGREE OR TWO SKIES WILL BE MOSTLY CLEAR PERHAPS SOME EARLY MORNING STRATUS. .LONG TERM (SAT-TUE)... WEAK OFFSHORE SFC FLOW DEVELOPS ALONG WITH NW FLOW ALOFT ON SATURDAY. THERE MIGHT BE A FEW PUFFS OF MORNING CANYON WINDS BUT NOTHING TOO GREAT. IT WILL SERVE TO REALLY SPIKE TEMPS UP ACROSS THE LA AND VTA COASTS AND VLYS. THE GFS AND EC DIVERGE ON SUNDAY (AS THEY HAVE BEEN FOR THE PAST 4 DAYS) THE EC BRINGS A COOL UPPER LOW THROUGH CALIFORNIA AND LOWERS HGTS TO 562 DM. THE GFS KEEPS THE UPPER LOW OVER FAR NRN CA AND KEEPS HGTS AT 578 DM. THE GFS HAS BEEN BOUNCING FROM ONE DIFFERENT SOLUTION TO ANOTHER OVER THE PAST 60 HOURS WHILE THE EC HAS BEEN QUITE CONSISTENT. STILL THINK THE EC IS A LITTLE OVER DONE AND EXPECT IT WILL MOVE EASTWARD A LITTLE SOONER THEN FCST. IF THE EC FCST IS CORRECT THERE WILL BE ENOUGH OVER WATER TRAJECTORY TO CREATE A SLIGHT CHC OF SHOWERS WEST OF THE MTNS SOUTH OF POINT CONCEPTION. THERE IS A SLIGHT CHC IF SHOWERS IN THE FCST NOW TO ACCOUNT FOR THIS. TEMPS WILL FOR SURE COOL FROM SATURDAY'S NUMBERS ITS JUST A QUESTION OF HOW MUCH. OPTED TO GO SOMEWHERE BETWEEN THE TWO MDLS. WESTERLY ZONAL FLOW ESTABLISHES AFTER THE UPPER LOW EXITS THE STATE. MAX TEMPS WILL WARM A FEW DEGREES (OR MORE THAN A FEW DEGREES IF THE EC IS PERFECT) AND SKIES WILL BE AT WORST PARTLY CLOUDY. && .AVIATION... 30/1200Z AT 0940Z THE MARINE LAYER DEPTH AT KLAX WAS AROUND 1000 FEET. THE INVERSION TOP WAS AROUND 1900 FEET WITH A TEMPERATURE OF 25 DEGREES C. VERY GOOD CONFIDENCE IN TAFS. THERE IS A 30 PERCENT CHC OF BKN008 FROM 12Z-16Z AT KSMX. THERE IS A 20 PERCENT CHANCE OF A SHOWER ACROSS SAN LUIS OBISPO COUNTY AFT 10Z THURSDAY MORNING. KLAX...HIGH CONFIDENCE IN VFR TAF THROUGH 10Z. THERE IS A 40 PERCENT CHC OF NO CIGS AFT 10Z. KBUR...HIGH CONFIDENCE IN VFR TAF. && .MARINE... 30/300 AM GOOD CONFIDENCE IN SCA LEVELS WINDS ACROSS THE OUTER WATERS THROUGH THU NIGHT...AND THERE IS A CHANCE THEY WILL LINGER INTO FRI. THERE WILL LIKELY BE LOCALIZED GALE FORCE GUSTS TO 35 KT ACROSS PORTIONS OF THE OUTER WATER...MAINLY FROM PT CONCEPTION TO NW OF SAN NICOLAS ISLAND DURING THE LATE AFTERNOON AND EVENING HOURS TODAY AND THURSDAY. THERE IS A 20 CHANCE THAT GALE WARNINGS MAY BE NEEDED FOR THIS PORTIONS OF THE OUTER WATER. GOOD CONFIDENCE IN SCA LEVEL WINDS ACROSS THE NORTHERN INNER WATERS AND ACROSS AT LEAST WESTERN PORTIONS OF THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH LATE TONIGHT...SO HAVE ISSUED SCA FOR THOSE AREAS. THIS WILL LIKELY BE REPEATED AGAIN THU AFTERNOON THRU THU NIGHT. THERE IS A 20 PERCENT CHANCE THAT WINDS WILL REACH SCA LEVELS ACROSS AT LEAST WESTERN PORTIONS OF THE INNER WATERS OFF L.A. COUNTY. STEEP SHORT PERIOD SEAS ARE EXPECTED ACROSS MUCH OF THE COASTAL WATERS THROUGH THU NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION/MARINE...BRUNO SYNOPSIS...JS WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 29, 7:38 PM PDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 738 PM PDT TUE SEP 29 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 738 PM PDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...REST OF TONIGHT GUSTY SUNDOWNER WINDS WILL CREATE DRIVING HAZARDS ACROSS SOUTHERN SANTA BARBARA COUNTY TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY GUSTY SUNDOWNER WINDS WILL LIKELY CREATE DRIVING HAZARDS ACROSS SOUTHERN SANTA BARBARA COUNTY EACH AFTERNOON AND NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:47 PM PDT | Wind Advisory | LOX | 8 hr | |
| Sep 30, 3:08 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.